Alert archive / Kansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 75, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 7, 2010, 12:28 AM CDT for Ellis County, Trego County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2010, 12:28 AM CDT (05:28 UTC)
- Expired
- Jun 7, 2010, 1:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ellis County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 136 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2290 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
526
WUUS53 KDDC 070528
SVRDDC
KSC051-195-070615-
/O.NEW.KDDC.SV.W.0075.100607T0528Z-100607T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1228 AM CDT MON JUN 7 2010
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ELLIS COUNTY IN CENTRAL KANSAS...
NORTHERN TREGO COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 115 AM CDT
* AT 1222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
QUINTER...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
COLLYER...
VODA...
WAKEENEY...
OGALLAH...
RIGA...
ELLIS...
MAINLY RURAL AREAS OF NORTHERN TREGO AND NORTHWESTERN ELLIS
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3878 9951 3889 10016 3912 10015 3914 9981
3913 9942
TIME...MOT...LOC 0528Z 276DEG 33KT 3902 10012
WIND...HAIL 60MPH 1.00IN
$$
011 follow-up statement
898
WWUS53 KDDC 070559
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1259 AM CDT MON JUN 7 2010
KSC051-195-070615-
/O.CON.KDDC.SV.W.0075.000000T0000Z-100607T0615Z/
TREGO KS-ELLIS KS-
1259 AM CDT MON JUN 7 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
ELLIS AND CENTRAL TREGO COUNTIES UNTIL 115 AM CDT...
AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR TREGO CENTER...AND MOVING EAST
AT 50 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
OGALLAH...
RIGA...
ELLIS...
MAINLY RURAL AREAS OF CENTRAL TREGO AND WESTERN ELLIS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3898 10011 3900 9976 3901 9945 3878 9951
3889 10016
TIME...MOT...LOC 0559Z 282DEG 44KT 3887 9975
WIND...HAIL 60MPH 0.88IN
$$
01What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:35 PM CDT, 8 hours 53 minutes earlier.
Area forecast discussion, Jun 6, 3:35 PM CDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 335 PM CDT SUN JUN 6 2010 .DISCUSSION... DAYS 1-2... SEVERAL FCST CHALLENGES EXIST FOR THE FIRST FEW DAYS OF THIS FORECAST. FIRST IS TONIGHT. HEIGHTS WERE STARTING TO RISE IN THE CENTRAL ROCKIES AND THE EML WAS STARTING TO SPREAD EAST DURING THE DAY. WHAT IS BOTHERSOME IS THAT THE SFC WARM FRONT OR REMNANTS OF YESTERDAYS COLD FROM WILL BE LIFTING RAPIDLY NORTH TONIGHT. THERE WERE THUNDERSTORMS STARTING TO FORM THIS AFTERNOON ACROSS THE FRONT RANGE OF SOUTHERN COLORADO. I JUST DON'T HAVE ENOUGH CONFIDENCE THAT THIS ACTIVITY WILL SURVIVE THE WARMING ALOFT AS THEY MOVE EAST. HOWEVER, BOUNDARY LAYER MOISTURE WAS DEEPENING IN THE TX PANHANDLE AND IF THIS GETS INGESTED INTO THE DEVELOPING COMPLEX THEN STORMS COULD SURVIVE AND SPREAD INTO THE FAR SOUTHWEST. LATER TONIGHT STORMS FARTHER NORTH COULD "RIDE" THE EDGE OF THE EXPANDING EML AND WOULD IMPACT MAINLY AREAS NORTH OF I-70. THESE TWO AREAS WILL BE NEED TO BE WATCHED. THEN ON MONDAY IT WOULD APPEAR THAT THE VERY WARM TEMPERATURES ALOFT (I.E., 17C-19C AT 70H) WILL SPREAD ACROSS MOST OF MY CWA. WITH AMPLE MIXING SFC TEMPS SHOULD WARM WELL INTO THE UPPER 90S AND AS HIGH AS 105, ESPECIALLY ACROSS THE WEST. MONDAY NIGHT POSES ANOTHER CHALLENGE. MODELS HINT AT A SFC BOUNDARY DRAPED ACROSS THE NORTHERN PART OF THE STATE. EVEN WITH THE ABSENCE OF A SIGNIFICANT S/WV TROUGH, HIGH TERRAIN CONVECTION WILL HAVE AMPLE BOUNDARY LAYER MOISTURE (THAT WILL HAVE POOLED NORTH OF THE FRONT) TO FEED ON. THEREFORE, I SUSPECT THAT AN MCS WOULD BE POSSIBLE BUT IT WOULD AGAIN STAY ALONG OR NORTH OF THE WARMEST TEMPS ALOFT WITH HAYS AND WAKEENEY BEING ON THE SOUTHERN END. I WILL HAVE LOW POPS TO COVER THIS POSSIBILITY. DAYS 3-7... A NORTHERN BRANCH SHORTWAVE TROUGH WILL PUSH ACROSS THE NORTHERN PLAINS WITH AN ASSOCIATED COLD FRONT INTO WESTERN KANSAS ON TUESDAY NIGHT. THE FRONT UNDERCUTS VERY WARM MID LEVEL TEMPS ACROSS THE SOUTH FA, BUT THE CAP MAY BE WEAK ENOUGH TO SUPPORT SOME THUNDERSTORMS IN THE NORTH AND EAST FA. WILL CONTINUE WITH SMALL POPS NORTH AND EAST TO COVER. UPPER LEVEL RIDGING AND WARMING THEN PUSHES INTO THE PLAINS AHEAD OF THE NEXT UPPER LEVEL TROUGH MOVING INTO THE WEST CONUS. THE UPPER LEVEL TROUGH THEN SLOWLY PUSHES EAST INTO THE PLAINS BY SATURDAY WITH AN ASSOCIATED COLD FRONT. THE NEW ECMWF NOW AGREES WITH THE CURRENT GFS ON THE FRONT INTO WESTERN KANSAS ON SATURDAY. WILL ADD 20 TO 30 POPS FOR THUNDERSTORMS INTO THE FORECAST FOR THE WEEKEND. FOR OVERNIGHT LOWS LOOK FOR LOW TO MID 60S ON TUESDAY NIGHT WITH UPPER 60S TO LOWER 70S INTO SATURDAY MORNING. THEN WITH THE EXPECTED COLD FRONT ON SATURDAY THE LOWS WILL COOL INTO THE UPPER 50S WEST TO THE MID 60S EAST. HIGH TEMPERATURES ON WEDNESDAY WILL BE IN THE MID 80S NORTH TO THE MID 90S SOUTHWEST FA. HIGH TEMPS THEN WARM INTO THE MID AND UPPER 90S ON THURSDAY AND FRIDAY AHEAD OF THE COLD FRONT. BY SUNDAY HIGH TEMPS COOL INTO THE 80S. && .AVIATION... UPPER LEVEL RIDGING AND WARMING MOVE INTO WESTERN KANSAS TONIGHT WITH VERY WARM MID LEVEL TEMPS. THUNDERSTORMS ON THE HIGHER TERRAIN OF EASTERN COLORADO SHOULD STRUGGLE TO MAKE IT INTO WESTERN KANSAS TONIGHT AS SURFACE HEATING DECREASES AND THE MID LEVEL WARM CAPPING INVERSION INCREASES. WILL CONTINUE WITH A DRY FORECAST FOR THE TAFS TONIGHT INTO MONDAY. LOOK FOR VFR WEATHER TO CONTINUE. && .PRELIMINARY POINT TEMPS/POPS... DDC 66 100 72 91 / 10 10 10 10 GCK 66 102 71 90 / 10 10 10 10 EHA 67 103 70 93 / 10 10 10 10 LBL 67 103 70 94 / 10 10 10 10 HYS 64 98 71 88 / 20 20 20 20 P28 68 99 76 94 / 10 10 10 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN07/06
Hazardous weather outlook, Jun 6, 10:55 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1055 PM CDT SUN JUN 6 2010 KSZ030-031-043>046-061>066-074>081-084>090-071130- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1055 PM CDT SUN JUN 6 2010 /955 PM MDT SUN JUN 6 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT A CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS NORTHWEST KANSAS INTO CENTRAL KANSAS BY 500 AM. BRIEF HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER MAY ACCOMPANY THE THUNDERSTORMS. THE GREATEST THREAT OF THUNDERSTORMS IS NORTHEAST OF A LINE FROM SCOTT CITY TO LARNED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON TEMPERATURES ON MONDAY WILL TOP 100 DEGREES WITH HEAT INDICES RANGING BETWEEN 100 TO 103 DEGREES. THERE WILL THEN BE A CHANCE FOR THUNDERSTORMS LATE MONDAY NIGHT NORTH A DIGHTON TO A RUSH CENTER LINE. ANY STORM WHICH DOES DEVELOP IN THIS AREA LATE MONDAY NIGHT WILL BE CAPABLE OF PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING AND HAIL UP TO THE SIZE OF NICKELS. IN ADDITION...A CHANCE FOR THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AND AGAIN LATE WEDNESDAY...MAINLY NORTH OF A GARDEN CITY TO JETMORE TO STAFFORD LINE. AT THIS TIME ANY THUNDERSTORM THAT DOES DEVELOP EITHER TUESDAY OR LATE WEDNESDAY MAY BE CAPABLE OF PRODUCING SMALL HAIL, GUSTY WINDS AND LOCALLY HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 01
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 12:50 AM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 40 min |
| Jun 7, 1:11 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush, Trego | 49 min |
| Jun 7, 1:31 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Scott | 44 min |
| Jun 7, 1:40 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Finney, Gray, Hodgeman, Lane, Ness and 2 more | 50 min |
| Jun 7, 2:03 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Finney, Ford, Gray, Hodgeman, Ness and 2 more | 42 min |
| Jun 7, 2:42 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Edwards, Ford, Hodgeman, Kiowa and 3 more | 48 min |
| Jun 7, 3:20 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Clark, Comanche, Kiowa, Pratt, Stafford | 55 min |
| Jun 7, 4:15 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 30 min |
| Jun 7, 4:20 AM CDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 26 min |
| Jun 7, 4:45 AM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell, Meade, Seward | 45 min |
| Jun 7, 5:21 AM CDT | Severe Thunderstorm Warning | DDC | Gray, Meade | 14 min |
| Jun 7, 5:34 AM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward, Stevens | 41 min |
| Jun 7, 6:12 AM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell, Meade, Seward | 48 min |
| Jun 7, 6:50 AM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Meade | 22 min |
| Jun 7, 7:25 AM CDT | Severe Thunderstorm Warning | DDC | Ford | 14 min |
| Jun 7, 7:57 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 48 min |
| Jun 7, 8:11 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Ness, Pawnee | 49 min |
| Jun 7, 8:30 AM CDT | Special Weather Statement | DDC | Kiowa | 45 min |
| Jun 7, 8:32 AM CDT | Severe Thunderstorm Warning | DDC | Rush | 43 min |
| Jun 7, 8:42 AM CDT | Severe Thunderstorm Warning | DDC | Ellis | 48 min |
| Jun 7, 9:24 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 51 min |
| Jun 7, 9:26 AM CDT | Areal Flood Warning | DDC | Ellis | 6 hr |
| Jun 7, 9:54 AM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Rush | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.